Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 56, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 23, 1995, 4:13 PM CDT for Tillman County, Oklahoma. It was in force for 47 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 1995, 4:13 PM CDT (21:13 UTC)
- Expired
- May 23, 1995, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 232113
TOROKC
OKC141-232200-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
413 PM CDT TUE MAY 23 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
DAVIDSON...FREDERICK...HOLLISTER AND LOVELAND
AT 413 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3
MILES SOUTHWEST OF DAVIDSON.
THE TORNADO WAS MOVING NORTHEAST AT 25 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHWESTERN OKLAHO8MA AND
NORTHERN TEXAS UNTIL 900PM CDT AND A TORNADO WATCH REMAINS IN
EFFECT FOR OKLAHOMA AND NORTHERN TEXAS UNTIL 1000PM CDT.
LAT...LON 3425 9877 3416 9909 3431 9926 3446 9878
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 23, 3:53 PM CDT, 20 minutes earlier.
Area forecast discussion, May 23, 3:53 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 336 PM CDT TUE MAY 23 1995 CDFNT SHOWS UP WELL ON THE MESONET FROM GRANT COUNTY TO EAST OF ALTUS. FRONT HAS CONTINUED TO PRESS SLOLY SWD TODAY AND IS ALRDY SOUTH OF 12 TO 24 HOUR MODEL FCSTS. THINK FNT WILL STALL OR MOVE VERY SLOWLY SWD THIS EVENING WITH STG WAVE RMNG TO THE WEST. STG/SVR STMS HAVE DVLPD THIS AFTN IN VCNTY OF THE BNDRY AND EXPECT THIS TO CONT TONIGHT AS S/W LIFTS NEWD. HEAVY RAIN POSSIBLE ESP ALG AND NORTH OF BNDRY AS STG H8 JET OF 40 TO 50 KTS TONIGHT OVRRNS SHALLOW CDFNT. WITH UNCERTAINITY AS TO WHERE FNT WILL END UP WILL HOLD OFF ON ISSUING FFA ATTM BUT WL MENTION HVY RAIN IN ZONES. FNTL BNDRY EXPECTED TO SURGE SWD AGAIN LATER TONIGHT AND WED AS WAVE MOVS BY SHIFTING SVR/HVY RAIN THRT INTO SERN ZONES. WILL MAINTAIN POPS THRU PD AS SHALLOW COOL AMS REMAINS OVR THE AREA WITH SWLY UPR FLO CONTG TO EJECT S/WS OVR THE AREA. WITH NGM WAY OFF ON FNTL POSN FWC TMPS ARE SUSPECT AND WILL ADJUST DOWNWARD SIGNIFICANTLY. FCSTID=02 HBR 55 66 53 66 / 100 70 40 40 OKC 57 69 55 69 / 100 80 40 30 SPS 62 73 58 72 / 100 80 40 40 GAG 48 58 45 60 / 80 60 30 40 PNC 55 63 50 63 / 90 70 30 30 DUA 68 78 59 71 / 30 80 80 50 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, May 23, 12:41 PM CDT, 3 hours 32 minutes before
OKZ004>053-TXZ083>090-241200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT TUE MAY 23 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT OVER THE WESTERN PART OF NORTH TEXAS AND OVER MOST OF SOUTHWEST...CENTRAL...AND SOUTHEAST OKLAHOMA...GENERALLY SOUTH OF A LINE FROM PERRY TO ERICK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE FORECAST AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE DAMAGING HAIL AND STRONG STRAIGHT-LINE WIND. SUPERCELL THUNDERSTORMS WITH TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY OVER THE MODERATE RISK AREA. A COLD FRONT EXTENDING SOUTHEASTWARD FROM SOUTHEAST KANSAS TO THE SOUTHERN TEXAS PANHANDLE HAS BECOME NEARLY STATIONARY OVER NORTHWEST AND EXTREME WESTERN OKLAHOMA EARLY THIS AFTERNOON. THIS FRONT IS EXPECTED TO MOVE VERY LITTLE TODAY AND TONIGHT...AND MAY MOVE TO AROUND A PONCA CITY TO LAWTON LINE THIS EVENING. MODERATE TO STRONG SOUTHERLY LOW LEVEL WIND WILL CONTINUE TO SUPPLY THE AREA SOUTH OF THE COLD FRONT WITH AN AMPLE SUPPLY OF MOISTURE TODAY AND TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL ALSO MOVE EASTWARD THROUGH THE SOUTHERN ROCKIES LATE THIS AFTERNOON AND THIS EVENING...ADDING TO THE SEVERE THUNDERSTORM THREAT. BECAUSE THERE IS A LAYER OF RELATIVELY WARM AIR BETWEEN 5000 AND 10000 FEET ABOVE THE GROUND OVER MOST OF THE AREA...DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS IS NOT EXPECTED UNTIL LATE THIS AFTERNOON. DURING THIS TIME...MAXIMUM DAYTIME HEATING AND THE APPROACHING UPPER LEVEL DISTURBANCE SHOULD ACT IN CONCERT TO ERODE THIS WARM AIR LAYER OVER THE WESTERN PORTIONS OF OKLAHOMA AND WEST TEXAS. ONCE THIS LAYER OF WARM AIR IS OVERCOME...SEVERE THUNDERSTORMS SHOULD DEVELOP RAPIDLY AND SPREAD NORTHEASTWARD ACROSS CENTRAL AND WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS THROUGH THE EVENING AND EARLY NIGHTTIME HOURS. FORECAST LOW LEVEL WINDS SUGGEST THAT CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS WITH TORNADOES. SPOTTER GROUPS SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS ZAFTERNOON AND TONIGHT. KWB
Local storm report, May 23, 2:59 PM CDT, 1 hour 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....CROUNTY LOCATION....
255 PM CROWELL TX 1.00 INCH HAIL 3 MILES SOUTH
05/23/95 FOARD 6 MILES WEST OF CROWELL.
MCCAMMONLocal storm report, May 23, 3:13 PM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
315 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
240 PM CROWELL TX 2.75 INCH HAIL 12 MILES
05/23/95 FOARD SOUTHWEST OF CROWELL.
300 PM MOUNTAIN PARK OK .88 INCH HAIL 1 SOUTH OF
05/23/95 KIOWA x OF MOUTAIN PARK.
MCCAMMONLocal storm report, May 23, 3:34 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
312 PM BENJAMIN TX 1.75 INCH HAIL 15 MILES
05/23/95 KNOX NORTH OF BENJAMIN.
MCCAMMONLocal storm report, May 23, 3:57 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
400 PM CDT TUE MAY 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
330 PM CROWELL TX 2.50 INCH HAIL 10 MILES
05/23/95 FOARD SOUTH OF CROWELL.
340 PM LOCKETT TX .88 INCH HAIL 7 MILES
05/23/95 WILBARGER SOUTHWEST OF LOCKETT.
MCCAMMONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 69 min |
| May 22, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 55 min |
| May 22, 7:50 PM CDT | Tornado Warning | OUN | Greer, Harmon | 55 min |
| May 22, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| May 22, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 38 min |
| May 22, 8:51 PM CDT | Tornado Warning | OUN | Beckham | 24 min |
| May 22, 9:07 PM CDT | Tornado Warning | OUN | Greer, Harmon | 38 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 65 min |
| May 22, 9:15 PM CDT | Tornado Warning | OUN | Beckham | 20 min |
| May 22, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| May 22, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 45 min |
| May 22, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| May 22, 10:24 PM CDT | Tornado Warning | OUN | Greer | 36 min |
| May 22, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 31 min |
| May 23, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 49 min |
| May 23, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 53 min |
| May 23, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 61 min |
| May 23, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 60 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.